MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 6 {} LEFT; PRSTHSIS,KNEE,PATLLFMROTIBL,SMI-CNSTRAIND,CEMENTED,POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 6 {} LEFT; PRSTHSIS,KNEE,PATLLFMROTIBL,SMI-CNSTRAIND,CEMENTED,POLYMER/METAL/POLYMER
Catalog Number 71420170
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/29/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed for a broken posterior tibia plateau.No delay, additional injuries or back up reported.
 
Additional Manufacturer Narrative
The associated genesis ii tibial baseplate and genesis ii articular insert were returned and evaluated.A lab analysis conducted during this investigation indicated that a portion of the posterior section of the tibial baseplate was fractured in the medial-lateral direction.The broken piece is returned.Scratches and remaining bone were observed on the posterior surface of the tibial baseplate.Burnishing, discoloration, and damage was observed on the articular surface of the tibial insert.Some localized deformation/damage was observed superiorly and inferiorly at the medial-posterior edge of the insert.The wear pattern on the insert is rotated.No material deviations were found during this investigation.Our investigation including a review of complaint history for the baseplate revealed no prior complaints for the listed failure mode with the same batch number.The device was manufactured in 2002.A review of the manufacturing records of the baseplate did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A clinical evaluation noted that no relevant supporting documentation was provided, therefore a thorough medical investigation could not be performed.Our investigation could not determine a specific cause of the failure.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Contains additional information.

Brand Name
GNS II CMT TIB SIZE 6 {} LEFT
Common Device Name
PRSTHSIS,KNEE,PATLLFMROTIBL,SMI-CNSTRAIND,CEMENTED,POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8083882
Report Number1020279-2018-02535
Device Sequence Number1619968
Product Code JWH
UDI-Device Identifier03596010206282
UDI-Public03596010206282
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420170
Device Lot Number02KT70790
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer10/29/2018
10/29/2018
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date02/19/2019
02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN 71420500 / BN 02JT70083 GII CRARTINS SZ5-6 9MM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR